Q. My fiance had bleeding few hours after taking i-pill. Is it normal?

Answered by
Dr. Gowrimeena
and medically reviewed by iCliniq medical review team.
Published on Nov 08, 2019

Hello doctor,

My fiance and I had a kind of unprotected intercourse for the first time for both of us yesterday. I did not ejaculate inside or outside the vagina. During the whole process, she did not bleed. She was not having her monthly periods, and to avoid pregnancy she took an i-pill after few hours.

But a few hours later while she was urinating she noticed bleeding at the vagina (just like during her period). But her period date is far from now.

Is it normal or serious? Please help.

Dr. Gowrimeena

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

As for the common assumption that women bleed during first sex, it is a myth. Not all women have bleeding that way.

Taking an i-pill was a good idea, but it is important to know that it is 95% effective at its best and can cover only one act of sex and can be used only once in a monthly cycle.

The reason for your fiance to have bleeding could be her periods, which came early or due to a urinary infection or due to minor abrasions due to intercourse.

In any case, it is better to have a full physical examination by a gynecologist to clarify all of these.

I hope this helps.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What causes bleeding after sex?

Query: Hi doctor, Last night I had sex with my wife. It was the last day of her periods. She bled light red color with some watery fluid in it. I would like to know, is that from menstruation or virginity defloration? Does she lose her virginity?  Read Full »

I took emergency contraceptive pills after unprotected sex. Am I safe?

Query: Hello doctor,I have had unprotected sex. I took Plan B (72 hours) pill almost right after, four hours later. I consulted with the pharmacist on the phone but she sounded careless and told me it was safe to use. I am too young. The main question is I do not know if I should even call this vaginal sex...  Read Full »

Having spotting after emergency contraceptive pill. Is there anything to worry?

Query: Hello doctor, I have been sexually active for the past four months. We initially did not use protection, in order to avoid pregnancy I have used emergency contraceptive pills for a few times now. My periods got delayed by a day or two but with no major changes in the cycle. Last month I found spotti...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.